MAUDE Adverse Event Report: ANGIODYNAMICS, INC LIFEPORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC LIFEPORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number LPS5013
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 01/14/2010
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2009, (b)(6) underwent placement of an angiodynamics lifeport product, catalog no.: lps5013, lot number 941892.Upon information and belief, the device was implanted by dr.(b)(6), m.D., at (b)(6) hospital, in (b)(6) california, for chemotherapy treatment for plaintiff's breast cancer.Upon information and belief, in (b)(6) 2009, plaintiff presented to (b)(6) hospital in (b)(6) california, to be evaluated for irregular heart rate.The plaintiff's medical team determined at that time that she needed to be admitted overnight.On or about (b)(6) 2010, the plaintiff returned to (b)(6) hospital.After further review of the imaging, it was determined that defective port was thrombosed and that it fractured, and that the fractured piece migrated into her right atrium.Upon information and belief, the fractured and thrombosed port (namely the lifeport reservoir and the parts of the dislodged catheter) was then removed by dr.(b)(6) m.D., at the same facility.As a result of having the lifeport implanted, the plaintiff has, allegedly, experienced significant pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but not limited to, obligations for medical services and expenses.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for this event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for the reported catheter fracture and detachment failure mode is pinch-off syndrome, which is cautioned in the device dfu.Device history record (dhr) review of the indicated packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no previously reported complaints for the indicated packaging/assembly/component lots for similar catheter detached issues.The catheter and locking collar are provided as a separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking collar) during the implantation procedure.Labeling review: the instructions for use, (16605362-01) which is supplied to the user with this catalog number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.Use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: catheter fragmentation catheter pinch-off embolization a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
LIFEPORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20358725
Report Number1317056-2024-00162
Device Sequence Number20654120
Product Code LJT
UDI-Device IdentifierH787LPS50130
UDI-PublicH787LPS50130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K905839
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLPS5013
Device Lot Number941892
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexFemale